Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 41, NWS Sioux Falls, SD

March 17, 2010Rock County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Mar 17, 2010, 4:30 PM CDT for Rock County, Minnesota. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2010, 4:30 PM CDT (21:30 UTC)
Expired
Mar 17, 2010, 9:49 PM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Rock County, MN

The river

Written for the forecast point Rock River near Hardwick (HRDM5).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WGUS43 KFSD 172130
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT WED MAR 17 2010

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...

  ROCK RIVER NEAR HARDWICK 
  BIG SIOUX RIVER AT FLANDREAU 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC101-182130-
/O.CON.KFSD.FL.W.0040.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.000000T0000Z.100317T1815Z.000000T0000Z.NO/
430 PM CDT WED MAR 17 2010

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER AT FLANDREAU.
* UNTIL FURTHER NOTICE.
* AT 01PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
  SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE 
  FLANDREAU CITY PARK. 

$$

MNC133-182130-
/O.NEW.KFSD.FL.W.0041.100317T2130Z-000000T0000Z/
/HRDM5.1.ER.100317T1900Z.100317T2030Z.000000T0000Z.NO/
430 PM CDT WED MAR 17 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROCK RIVER NEAR HARDWICK.
* UNTIL FURTHER NOTICE.
* AT 03PM WEDNESDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE LOWER LEFT BANK OVERFLOWS FLOODING 
  LOW LYING AGRICULTURAL LANDS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
FLAS2    11.0   12.20 WED 1 PM   N/A               12.2  WED MAR 17

ROCK RIVER
HRDM5    14.0   14.25 WED 3 PM   N/A               16.0  MON MAR 15
1 follow-up statement
613 
WGUS83 KFSD 180249
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT WED MAR 17 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...MINNESOTA...

  EAST FORK VERMILLION RIVER NEAR PARKER 
  ROCK RIVER NEAR HARDWICK 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA..
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  FIRESTEEL CREEK NEAR MOUNT VERNON
  LITTLE VERMILLION NEAR SALEM
  WEST FORK VERMILLION RIVER NEAR PARKER
  VERMILLION RIVER NEAR DAVIS
  VERMILLION RIVER NEAR WAKONDA
  VERMILLION RIVER NEAR VERMILLION
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER AT FLANDREAU
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  ROCK RIVER AT ROCK RAPIDS
  FLOYD RIVER AT ALTON
  OCHEYEDAN RIVER NEAR SPENCER
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
  LITTLE SIOUX RIVER AT CHEROKEE
  LITTLE SIOUX RIVER NEAR CORRECTIONVILLE
  DES MOINES RIVER NEAR WINDOM
  DES MOINES RIVER AT JACKSON
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

RIVER LEVELS CONTINUE HIGH DUE TO RECENT RAINFALL AND SNOW MELT
RUNOFF. SOME ICE REMAINING PRESENT ON MAIN RIVERS IN AREAS ALONG AND
NORTH OF INTERSTATE 90 WILL CONTINUE TO CREATE SOME ICE JAM 
PROBLEMS...WITH TEMPORARY STAGE IMPACTS OF ONE TO TWO FEET POSSIBLE...
AS HAS OCCURRED WEDNESDAY AFTERNOON AND EVENING ALONG THE MIDDLE
PORTIONS OF THE BIG SIOUX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-190249-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/HURS2.3.IC.100312T0422Z.100318T0600Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* AT 08PM WEDNESDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE NEAR A CREST OF 18.2 FEET 
  THROUGH MONDAY MARCH 22 THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...THE ROAD LEADING TO THE PACKING PLANT IN
  HURON WILL BEGIN FLOODING. 

$$

SDC111-190249-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100318T1800Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* AT 09PM WEDNESDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.9 FEET BY FRIDAY MARCH 19 
  THEN BEGIN FALLING.
* AT STAGES NEAR 19.0 FEET...THE BRIDGE ON HIGHWAY 34 IS 
  OVERTOPPED...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE 
  GAGE ON 407TH AVENUE. 

$$

SDC035-061-190249-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100318T1200Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* AT 08PM WEDNESDAY THE STAGE WAS 25.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR A RECORD 25.5 FEET BY
  THURSDAY MARCH 18 THEN BEGIN FALLING.
* AT STAGES NEAR 25.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 257TH STREET AT THE GAGE...AND HIGHWAY 42 EAST OF ETHAN WILL BE 
  FLOODED. 

$$

SDC067-135-190249-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/SCOS2.3.IC.000000T0000Z.100321T1800Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* AT 08PM WEDNESDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.8 FEET BY MONDAY MARCH 22 
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 44 BETWEEN PARKSTON AND
  FREEMAN...HIGHWAY 46 WEST OF IRENE...STONE CHURCH ROAD BETWEEN 
  HIGHWAY 46 AND MENNO...HIGHWAY 81 NORTH OF YANKTON...AND THE 
  JAMESVILLE COLONY ROAD IN NORTHERN YANKTON COUNTY WILL ALL BE 
  FLOODED. 

$$

IAC059-190249-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/MIFI4.3.IC.100312T0705Z.100317T2200Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 05PM WEDNESDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 16.0 FEET...170TH AVENUE FROM HIGHWAY 9 TO 140TH 
  STREET IS FLOODED. 

$$

IAC041-059-190248-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/SPWI4.2.IC.100313T0559Z.100316T2049Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 04PM WEDNESDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.3 FEET BY THURSDAY MARCH 18
  THEN BEGIN FALLING.
* AT STAGES NEAR 14.5 FEET...COUNTY ROAD B40 SOUTHEAST OF SPENCER 
  BEGINS FLOODING. 

$$

IAC021-190248-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/LNNI4.3.IC.100314T1745Z.100318T0600Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 09PM WEDNESDAY THE STAGE WAS A RECORD 22.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.9 FEET BY THURSDAY MARCH 18
  THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND BEGINS
  ALONG THIS ENTIRE STRETCH OF THE RIVER.
  
$$

IAC035-190248-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/CHKI4.2.IC.100313T0145Z.100319T1200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 07PM WEDNESDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 23.4 FEET BY FRIDAY MARCH 19 
  THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...SOME AREAS IN THE EXTREME SOUTHEAST 
  CORNER OF CHEROKEE WILL BEGIN TO FLOOD. 

$$

IAC193-190248-
/O.CON.KFSD.FL.W.0039.000000T0000Z-000000T0000Z/
/CRRI4.3.ER.100319T0508Z.100321T1800Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR CORRECTIONVILLE.
* AT 09PM WEDNESDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 AM FRIDAY AND CREST NEAR 
  22.2 FEET BY SUNDAY MARCH 21.
* AT STAGES NEAR 21.0 FEET...MAJOR AGRICULTURAL FLOODING ON THE EAST 
  SIDE OF THE RIVER BEGINS...AND WATER WILL SPREAD 1/4 MILE EAST AND 
  AFFECT HIGHWAY L27. 

$$

SDC087-190248-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/LVSS2.3.IC.100312T0645Z.100314T2315Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE VERMILLION NEAR SALEM.
* AT 08PM WEDNESDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
  BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE. 

$$

SDC087-125-190248-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-100321T2100Z/
/PKRS2.3.IC.100313T1539Z.100314T1430Z.100320T2100Z.NR/
949 PM CDT WED MAR 17 2010

...FLOOD WARNING EXTENDED UNTIL 4 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 05PM WEDNESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MARCH 20.
* AT STAGES NEAR 10.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND 
  BEGINS. 

$$

SDC125-180319-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-100319T0600Z/
/VRPS2.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK VERMILLION RIVER NEAR PARKER.
* AT 08 PM WEDNESDAY...THE STAGE WAS ESTIMATED AT 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON 273RD STREET. 

$$

SDC083-125-190248-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/DVSS2.3.IC.100312T1415Z.100315T2345Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* AT 05PM WEDNESDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.2 FEET 
  BY 7 AM FRIDAY.
* AT STAGES NEAR 14.5 FEET...THE HIGHER BANKS AND LEVEES GET 
  OVERTOPPED...AND FLOODING OF SOME RURAL ROADS SOUTH OF DAVIS BEGINS. 
  ALSO 280TH STREET BETWEEN 459TH AND 460TH AVENUE IS FLOODED. 

$$

SDC027-125-190248-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/WKAS2.3.IC.000000T0000Z.100314T2342Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* AT 05PM WEDNESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.4 FEET THROUGH
  THURSDAY...THEN BEGIN TO SLOWLY FALL. 
* AT STAGES NEAR 17.5 FEET...THE BRIDGE ON 304TH STREET WEST OF 
  DALESBURG IS OVERTOPPED. 

$$

SDC027-190248-
/O.EXT.KFSD.FL.W.0013.100318T0235Z-000000T0000Z/
/VERS2.1.IC.100318T0235Z.100322T1200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR VERMILLION.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.8 FEET BY MONDAY MARCH 22.
* AT STAGES NEAR 21.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
  ON UNIVERSITY ROAD NEAR 312TH STREET...SIGNIFICANT AGRICULTURAL 
  FLOODING BEGINS...AND A FEW FARM HOUSES ARE AFFECTED BY HIGH WATER. 

$$

SDC011-190248-
/O.CON.KFSD.FL.W.0034.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.100314T1852Z.100316T2245Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* AT 08PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING 
  AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE. 

$$

SDC011-101-190248-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/BRKS2.3.IC.100314T2330Z.100318T0000Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* AT 08PM WEDNESDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.8 FEET 
  BY 7 AM FRIDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
  FLOOD. 

$$

SDC101-190248-
/O.CON.KFSD.FL.W.0040.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.000000T0000Z.100317T1815Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT FLANDREAU.
* AT 01PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
  SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE 
  FLANDREAU CITY PARK. 

$$

SDC099-101-190248-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/DERS2.2.IC.100315T0135Z.100318T0200Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 09PM WEDNESDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RIVER STAGES WILL FLUCTUATE TONIGHT BY 1 TO 2 FEET
  DUE TO ICE ACTIVITY...THEN START TO FALL TO A STAGE OF 13.5 FEET 
  BY 7 AM FRIDAY.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL 
  LANDS ARE FLOODED THROUGH THE BASIN. 

$$

SDC099-190248-
/O.CON.KFSD.FL.W.0030.000000T0000Z-000000T0000Z/
/SFLS2.2.IC.100315T0430Z.100318T0015Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 08PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.2 FEET BY THURSDAY MARCH 18
  THEN BEGIN FALLING. ICE ACTIVITY MAY CAUSE FLUCTUATIONS OF 1 TO 2
  FEET IN STAGE TONIGHT AND THURSDAY.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND 
  SIOUX FALLS ARE THREATENED BY HIGH WATER. 

$$

IAC119-SDC083-099-190248-
/O.CON.KFSD.FL.W.0027.000000T0000Z-100321T1200Z/
/SXFS2.1.IC.100319T0000Z.100319T0600Z.100320T1200Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 08PM WEDNESDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM THURSDAY AND CREST NEAR 
  16.1 FEET BY FRIDAY MARCH 19. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY SATURDAY MARCH 20.
* AT STAGES NEAR 16.0 FEET...RURAL FLOODING DOWNSTREAM OF SIOUX FALLS
  BEGINS...AND THE GLENWOOD STABLE BEGINS TO FLOOD. 

$$

IAC167-SDC083-127-190248-
/O.CON.KFSD.FL.W.0014.000000T0000Z-000000T0000Z/
/HAWI4.2.IC.100313T0954Z.100317T1400Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 05PM WEDNESDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.4 FEET 
  BY 7 AM FRIDAY.
* AT STAGES NEAR 21.5 FEET...IOWA HIGHWAY 10 BEGINS TO FLOOD. 

$$

IAC149-SDC127-190248-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/AKRI4.3.IC.100313T1422Z.100317T1730Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 09PM WEDNESDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST...THEN WILL BEGIN A SLOW
  FALL BY THURSDAY EVENING.
* AT STAGES NEAR 22.0 FEET...HIGHWAY 48 BEGINS TO FLOOD WHERE THE
  RAILROAD TRACKS CROSS. 

$$

IAC041-141-190248-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SPOI4.3.IC.100313T0103Z.100316T1630Z.000000T0000Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09PM WEDNESDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...MAJOR AGRICULTURAL FLOODING BEGINS AND 
  SOME COUNTY ROADS ARE ALSO FLOODED. 

$$

SDC035-190248-
/O.CON.KFSD.FL.W.0005.000000T0000Z-100322T1200Z/
/MTVS2.3.IC.100312T1717Z.100314T1430Z.100321T1200Z.NR/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 08PM WEDNESDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY MARCH 21.
* AT STAGES NEAR 12.0 FEET...THE WATER REACHES THE BOTTOM OF THE 
  BRIDGE ON 404TH AVENUE. 

$$

MNC133-180319-
/O.CAN.KFSD.FL.W.0041.000000T0000Z-100318T0249Z/
/HRDM5.1.ER.100317T1900Z.100317T2115Z.100318T0030Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER NEAR HARDWICK.
* AT 08PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY 
  MARCH 17.
* AT STAGES NEAR 14.0 FEET...THE LOWER LEFT BANK OVERFLOWS FLOODING 
  LOW LYING AGRICULTURAL LANDS. 

$$

IAC119-190248-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-100319T2230Z/
/RAPI4.2.IC.100313T1600Z.100316T1645Z.100318T2230Z.UU/
949 PM CDT WED MAR 17 2010

...FLOOD WARNING EXTENDED UNTIL 5 PM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* AT 08PM WEDNESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MARCH 18.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER WILL BEGIN FLOODING. 

$$

IAC167-190248-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-100319T0344Z/
/ALTI4.2.IC.100314T0315Z.100315T1545Z.100318T0344Z.NO/
949 PM CDT WED MAR 17 2010

...FLOOD WARNING EXTENDED UNTIL 11 PM THURSDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT ALTON.
* AT 09PM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THURSDAY MARCH 18.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER 
  LYING AGRICULTURAL LANDS ALONG THE RIVER. 

$$

MNC033-063-190248-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.100316T0449Z.100317T2330Z.000000T0000Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR WINDOM.
* AT 08PM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
  ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM. 

$$

MNC063-190248-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JCKM5.1.IC.100318T0321Z.100317T0945Z.100317T1643Z.NO/
949 PM CDT WED MAR 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* AT 08PM WEDNESDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AGAIN BY 10 AM THURSDAY AND CONTINUE 
  TO RISE TO NEAR 13.5 FEET BY 1 AM MONDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND 
  BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   18.16 WED 9 PM    18.2  THU 1 AM    18.2  WED MAR 17
FORS2    12.0   18.71 WED 9 PM    18.9  THU 1 PM
JRMS2    17.0   25.25 WED 9 PM    25.5  THU 7 AM
SCOS2    13.0   19.11 WED 8 PM    19.8  SUN 1 PM

LITTLE SIOUX RIVER
MIFI4    12.0   16.65 WED 5 PM    N/A               16.7  WED MAR 17
SPWI4    10.0   14.75 WED 4 PM                      15.6  TUE MAR 16
LNNI4    18.0   22.84 WED 9 PM    22.9  THU 1 AM
CHKI4    17.0   22.75 WED 7 PM    23.4  FRI 7 AM
CRRI4    19.0   18.32 WED 9 PM    22.2  SUN 1 PM

VERMILLION RIVER
LVSS2     7.0    7.64 WED 9 PM    CONT TO FALL       9.3  SUN MAR 14
PKRS2     9.0   10.35 WED 6 PM    CONT TO FALL      12.2  SUN MAR 14
VRPS2    12.0  E11.90 WED 8 PM    CONT TO FALL      14.0  SUN MAR 14
DVSS2    11.0   14.50 WED 5 PM    CONT TO FALL      16.4  MON MAR 15
WKAS2    14.0   17.35 WED 6 PM    SLOW FALL         17.6  SUN MAR 14
VERS2    21.0   20.98 WED 8 PM    21.8  MON 7 AM

BIG SIOUX RIVER
BRCS2     8.0    9.65 WED 8 PM    CONT TO FALL      11.2  TUE MAR 16
BRKS2     9.0   12.02 WED 8 PM    CRESTING NOW      12.1  WED MAR 17
FLAS2    11.0   12.20 WED 1 PM    N/A               12.2  WED MAR 17
DERS2    12.0   14.65 WED 9 PM                      14.7  WED MAR 17
SFLS2    12.0   13.88 WED 8 PM    14.2  THU 7 PM    15.4  WED MAR 17
SXFS2    16.0   15.86 WED 8 PM    16.1  FRI 1 AM 
HAWI4    15.0   22.35 WED 5 PM    CONT TO FALL      22.5  WED MAR 17
AKRI4    16.0   22.28 WED 9 PM    CRESTING NOW      22.4  WED MAR 17

OCHEYEDAN RIVER
SPOI4     8.0   10.95 WED 9 PM    CONT TO FALL      11.6  TUE MAR 16

FIRESTEEL CREEK
MTVS2     8.0   11.05 WED 9 PM    CONT TO FALL      15.9  SUN MAR 14

ROCK RIVER
HRDM5    14.0   13.86 WED 8 PM    CONT TO FALL      16.0  MON MAR 15
RAPI4    13.0   14.85 WED 8 PM    CONT TO FALL      17.0  TUE MAR 16

FLOYD RIVER
ALTI4    12.0   12.23 WED 9 PM    CONT TO FALL      16.8  MON MAR 15

WEST FORK DES MOINES RIVER
WDOM5    19.0   20.14 WED 8 PM    N/A               20.2  WED MAR 17
JCKM5    12.0   10.70 WED 8 PM    13.5  MON 1 AM    13.7  WED MAR 17

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 17, 3:02 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 17, 3:02 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
302 PM CDT WED MAR 17 2010

.DISCUSSION...
LOW CLOUDS CONTINUE TO ERODE OVER PORTIONS OF OUR EAST THIS
AFTERNOON...AND A PRETTY UNEVENTFUL NIGHT IS IN STORE ACROSS THE
AREA. THINKING FOG IS LESS LIKELY TONIGHT UNDER A SOUTH TO
SOUTHWESTERLY LOW LEVEL FLOW...BEFORE WINDS SWITCH TO THE
WEST/NORTHWEST IN OUR EXTREME WEST TOWARD 12Z AS A WEAK COLD FRONT
BEGINS TO PUSH INTO THE CWA. OUT AHEAD OF THIS FEATURE...WILL SEE AN
INCREASE IN HIGH/MID CLOUDS THROUGH THE NIGHT. WITH THE SOUTHERLY
INFLUENCE OUT AHEAD OF THE FRONT OVERNIGHT LOWS WILL BE MILD FOR
THIS TIME OF YEAR...GENERALLY IN THE LOWER 30S.  /JM

THURSDAY STILL LOOKING MILD AS WINDS TURN FROM THE SOUTHWEST AND
WEST TO THE NORTHWEST. THE ONLY FLY IN THE OINTMENT FOR A REALLY
NICE MIXING DAY WILL BE SOME RESIDUAL SNOW COVER IN SW MN AND A
STEADY INCREASE IN MID AND UPPER LEVEL MOISTURE. REGARDLESS...LOOKS
LIKE MOST SPOTS WILL CREEP UP TO AROUND 50...WHILE NEAR THE MO RIVER
UPPER 50S WILL BE POSSIBLE.

THE BIG CHANGE HEADING INTO THURSDAY NIGHT AND FRIDAY IS THE
STRENGTH AND PLACEMENT OF THE NORTHERN STREAM JET MAX. TODAYS RUNS
HAVE COME IN STRONGER AND FARTHER SOUTH WHICH WOULD INDICATE THAT
THE MID LEVEL BOUNDARY SHOULD DROP FARTHER SOUTH THAN PREVIOUSLY
EXPECTED...SO PRECIPITATION AMOUNTS ALSO LIKELY TO BE LIGHTER.
DECREASED QPF AMOUNTS MOST LOCATIONS...KEEPING ABOUT A THIRD TO A
HALF AN INCH FROM SUX TO SLB. SO...THE CHANCE FOR AN ADVISORY TYPE
SYSTEM IS ALSO LOWER...BUT ADVISORY TYPE SNOW WILL LIKELY ONLY BE A
FEW COUNTIES TO THE SOUTH SO ANY CHANGE IN MOVEMENT OF THIS SYSTEM
TO THE NORTH WOULD BRING A THREAT TO THE FAR SOUTHERN COUNTIES.
THURSDAY NIGHT INTO FRIDAY MORNING WILL SEE MOST OF THE
PRECIPITATION THAT DEVELOPS COME ALONG SOMETHING CLOSE TO THE 700MB
FRONT AND FALL MAINLY AS RAIN. EXPECT A FAIRLY QUICK TRANSITION TO
SNOW THOUGH...SO STILL A THREAT FOR 2 TO 3 INCHES OF SNOW FROM THE
MISSOURI RIVER VALLEY INTO NORTHWEST IOWA. FAIRLY MILD LOWS ON
THURSDAY NIGHT IN MAINLY THE MID 30S...BUT LITTLE DIURNAL RISE
FRIDAY WITH CLOUDS AND PRECIPITATION EXPECTED...SO HIGHS FRIDAY
MAINLY IN THE 30S.

FRIDAY NIGHT INTO SATURDAY WILL SEE A CONTINUED SURGE OF COLDER AIR
IN THE LOW LEVELS AS PRECIPITATION SHIFTS SOUTH OF THE CWA. WILL
LEAVE IN SOME HIGHER EVENING POPS IN NW IA...BUT REMOVE SNOW THREAT
FOR SATURDAY. SHOULD BE BREEZY AS WELL WITH THE COLDER AIR ADVECTING
IN...LOWS IN THE 20S AND HIGHS IN THE 30S

IN THE LATTER PERIODS(SUN/WED)...A STRONG NORTHWEST FLOW ALOFT WILL
TRANSITION TO A FLAT RIDGE ALOFT TOWARDS THE END OF THE PERIOD.
OVERALL...CHANCES FOR PRECIPITATION NOT THAT GREAT...BUT STILL LOOKS
LIKE THE POTENTIAL FOR A LITTLE WARM AIR ADVECTION PRECIPITATION
TUESDAY INTO WEDNESDAY WITH SOME OBVIOUS DISCREPANCIES THAT FAR OUT.
WILL CONTINUE SOME LOW POPS TO COVER THIS. AS FOR
TEMPERATURES...LOOKING LIKE BELOW NORMAL THROUGH THE PERIOD BUT
OVERALL QUITE A BIT OF DISAGREEMENT DURING THIS TIME FRAME. A COUPLE
OF RUNS WANT TO REALLY POUR IN SOME WARM AIR BUT THE ENSEMBLE DATA
NOT SUPPORTING THIS WITH THE MEN HINTING AT COLDER TEMPERATURES WITH
RESPECT TO THE MEX WHICH IS ALREADY COLDER THAN CLIMATOLOGY. SO
PRETTY MUCH AIMING FOR HIGHS IN THE 40S AND LOWS FROM THE UPPER
TEENS TO UPPER 20S. /08

&&

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED ACROSS THE AREA TONIGHT. THINKING
THAT REDUCED VISIBILITIES IN FOG ARE LESS LIKELY TONIGHT WITH A
DRIER SOUTH TO SOUTHWESTERLY COMPONENT TO THE WINDS. WINDS WILL TURN
FROM THE NORTHWEST AROUND KHON AFTER 09Z TONIGHT AS A WEAK FRONTAL
SYSTEM PUSHES INTO THE AREA. /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Mar 17, 4:47 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
447 AM CDT WED MAR 17 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
447 AM CDT WED MAR 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE ALONG THE JAMES RIVER...VERMILLION
RIVER...BIG SIOUX AND LITTLE SIOUX RIVERS UNTIL FURTHER NOTICE.
ALSO...FLOODING WILL OCCUR ON MANY TRIBUTARIES LEADING INTO THESE
MAIN STEM RIVERS FOR THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM WILL BRING RAIN AND SNOW TO THE AREA FRIDAY
AND FRIDAY NIGHT...POSSIBLY BEGINNING THURSDAY NIGHT. THE AIR IS
EXPECTED TO BE COLD ENOUGH TO PRODUCE ACCUMULATING SNOW FRIDAY
AND FRIDAY NIGHT. BECAUSE OF THE UNCERTAIN TRACK OF THIS
SYSTEM...IT IS	DIFFICULT AT THIS TIME TO DETERMINE HOW MUCH SNOW
WILL ACCUMULATE. THE BEST CHANCE OF SNOW ACCUMULATIONS APPEARS TO
BE SOUTH OF INTERSTATE 90...BUT THE THREAT CANNOT YET BE ENTIRELY
DISMISSED TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.